Wednesday, May 13, 2009

Oh, Just a Little Ranting

...
Today, I feel grumpy. Thus far I hadn't really noticed any side effects of the meds aside from some initial breast tenderness with the Lupron (or maybe it was the BCPs). I thought, cool, I've not suffered any of the miserable side effects I read about.

But this morning, I feel short tempered and grumpy. I've had 2 delestrogen injections. I thought maybe it could be the hormones. So I researched the side effects of delestrogen. Here's what I found:

Abnormal hair growth; breast tenderness; changes in sex drive; cramps; dizziness; flushing; hair loss; headache; lightheadedness; nausea; pain, swelling, or redness at the injection site; reduced tolerance to carbohydrates; stomach bloating and upset; swelling; vaginal infection; weight changes.


Hm, that all sounds awful. Well, as of now at least, I don't have any chin or chest hair, my sex drive has been askew for nearly 2 years anyway what with all the unromantic, timed sex (which is loads of fun on the days you're arguing with your spouse), no cramps, I still have a full head of hair (interesting that side effects include both hair growth and hair loss), maybe some stomach bloating but I had attributed that to last night's dinner, no vag infection and I refuse to get on a scale right now away. So....

It appears that my crankiness and short temper are all on me. Maybe it's because I semi-resent my DH's automatic assumption that I will simply take care of things that need to be done around here (after all, he works and I don't). I have become the home manager, taking care of every phone call, appointment, arrangement, chore and errand that needs to be done. I shop, I cook, I take care of the dogs, I handle the household paperwork, I make sure the bills get paid on time, I follow up on all the little problems that arise and of course, manage all the IF stuff. How did I ever used to have time to work? How will all these things get done when I do go back to work? And why is it so hard for him to say "thank you" once in a while or wash a freaking dish?

This morning I slightly bent the needle when I inserted it into the Lupron rubber stopper. Not much, you know, maybe just 15 degrees or so. But I only have enough needles left to get me through Sunday, which is just enough. I thought, screw it, what can it hurt? I gave myself the shot with the bent needle. I didn't want to have to call the Clinic to get a prescription for one stupid TB syringe.

Speaking of the Clinic, they called to obtain payment in full, which is required before they will do the FET. $6,000+ on my credit card today. My bank account is going to take a big hit when that bill comes in.

I guess I'm just feeling cranky and restless and anxious and I'm tired of meds and shots and I just want it to be next week already. So, in a nutshell, today I am a whiner.
....

6 comments:

IVF 40+ said...

If we could be objective about what we do to ourselves and have done to ourselves in the name of IF I think we would conclude that it is freakin' amazing that IF'rs aren't running rampant going postal all over the place.
Give yourself a break - you are coping with a tremendous amount of stress.
I think you're cool, if that helps ;-)

made2bmom said...

Hello, just wanted to say that needle thing has happened to me quite a few times w/Lupron. When do you think you'll be doing your transfer? I met with my clinic last week about donor egg and also embryo donation..waiting to hear back on embryo donation availability. Good Luck to you :)
Susan

looking4#3 said...

Whine, whine, whine away!!!! I do it all the time and I am not on injectibles!!!! OMG, can you imagine then??? I better get pregnant first round---otherwise, my husband might not stick around for more!!!

meandbaby said...

Let it out!! Whine your little heart out. It makes me feel better when I blog-vent and everyone here understands. Hang in there! :)

cindyhoo2 said...

I think you are being quite the trooper. And I always get really emotional on LUpron: fabulous! As I was reading the list of potential side effects (hair where it's not supposed to be, losing hair on the head, bloated, cramps, sore bbs, vag infections) all I could think was that those conditions are certainly the right ones to make me feel SUPER SEXY.:)

Also I have extra unused needles. Email me you address to cindyhoo2@yahoo.com if you want or need any: my RE gave them out like suckers.

tireegal68 said...

sounds to me like you have got plenty to whine about. whine away! We're all here for you! Why do we expect ourselves to be brilliant and patient and happy when all this stuff is going on - even if it is all going "as planned"?
I am sorry you feel the burden of the household on you. Take care and I hope you feel better soon:) Oh and
I think you are pretty cool too!